The value of isoniazid in the treatment of tuberculosis has been firmly established.1 At the present time its most important role lies in the treatment of patients whose bacilli have become resistant to streptomycin, although it is of great value in all active tuberculous infections. Isoniazid is a drug of extremely low toxicity, and acute gastrointestinal symptoms or febrile reactions from its use are extremely uncommon. Nevertheless, two of the patients we have treated recently presented problems in management because of these infrequent symptoms.
REPORT OF CASES
A 41-year-old man had pulmonary tuberculosis in 1948. He had been treated with pneumoperitoneum for two years and had in addition received streptomycin on several occasions. In 1949 he was given this drug daily for one month. He was given streptomycin alone intramuscularly from October, 1952, until June, 1953. He was also given p-aminosalicylic acid, but because of severe
Rothstein E, Bruce TH. MANAGEMENT OF ISONIAZID INTOLERANCE. JAMA. 1954;155(8):745. doi:10.1001/jama.1954.73690260009008e